By Topic

A new point of view on the mathematical structure of Maxwell's equations

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Mayergoyz, I.D. ; Dept. of Electr. Eng., Maryland Univ., College Park, MD, USA ; D'Angelo, J.

It is emphasized that the Maxwell equations have a peculiar mathematical structure which leads to boundary value problems with an overspecified number of partial differential equations and an underspecified number of boundary conditions. An attempt is made to reduce these boundary value problems to standard mathematical formulations with equal numbers of partial differential equations and boundary conditions. It is demonstrated that these formulations have some attractive features which appreciably facilitate their finite element discretizations. A numerical example involving scattering of plane electromagnetic waves from a perfect conducting thin plate illustrates the discussion

Published in:

Magnetics, IEEE Transactions on  (Volume:29 ,  Issue: 2 )